Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 14, 2019, 6:30 AM CDT for Coffee County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 6:30 AM CDT (11:30 UTC)
- Expired
- Apr 14, 2019, 7:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
376
WUUS52 KTAE 141130
SVRTAE
ALC031-141215-
/O.NEW.KTAE.SV.W.0075.190414T1130Z-190414T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
630 AM CDT SUN APR 14 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Coffee County in southeastern Alabama...
* Until 715 AM CDT.
* At 629 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Rutledge to near Brantley to
Dozier, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pine Level, Chestnut Grove, Clowers Crossroads, Wilkinstown, Bluff
Spring, Zoar, Jack and Newby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8583 3145 8619
TIME...MOT...LOC 1129Z 237DEG 38KT 3163 8635 3156 8630 3152 8631 3148
8637
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
959
WWUS52 KTAE 141157
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
657 AM CDT SUN APR 14 2019
ALC031-141215-
/O.CON.KTAE.SV.W.0075.000000T0000Z-190414T1215Z/
Coffee AL-
657 AM CDT SUN APR 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHWESTERN COFFEE COUNTY...
At 656 AM CDT, severe thunderstorms were located along a line
extending from near Goshen to 6 miles southwest of Troy University to
near Glenwood, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chestnut Grove, Clowers Crossroads, Wilkinstown, Bluff Spring, Zoar,
Jack and Newby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8583 3153 8602 3152 8619
TIME...MOT...LOC 1156Z 237DEG 38KT 3179 8607 3172 8602 3168 8603 3164
8609
HAIL...<.75IN
WIND...60MPH
$$808
WWUS52 KTAE 141211
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
711 AM CDT SUN APR 14 2019
ALC031-141221-
/O.EXP.KTAE.SV.W.0075.000000T0000Z-190414T1215Z/
Coffee AL-
711 AM CDT SUN APR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COFFEE COUNTY
WILL EXPIRE AT 715 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with these thunderstorms.
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8583 3153 8602 3152 8619
TIME...MOT...LOC 1211Z 237DEG 38KT 3187 8593 3180 8588 3176 8589 3172
8595
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:49 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 14, 3:49 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Sun Apr 14 2019
.NEAR TERM [Through Today]...
A squall line marching through Alabama this morning, will reach our
Alabama and Florida panhandle counties just before sunrise. While
severe thunderstorm development has been in a bit of a lull over the
past couple of hours along the southern reaches of the line, the
threat is forecast to increase once again when a secondary shortwave
re-energizes the line. The effects of this shortwave are already
evident on radar and satellite imagery this morning as a secondary
line is taking shape across eastern MS. The primary threat with the
line will be damaging winds, but isolated embedded tornadoes will be
possible as well. While the greater threat for severe weather may
lift out of north Florida later this afternoon, the threat for
severe storms will continue with the line throughout its lifetime
across south Georgia.
Strong, non-thunderstorm, winds are forecast ahead of and behind the
squall line today. Expect gusts as high as 30-40 mph. Thus, a wind
advisory has been issued for much of the region today. Be sure to
take necessary precautions to secure loose outdoor items.
.SHORT TERM [Tonight Through Tuesday]...
Expect a few lingering showers across the southeast Big Bend this
evening along and ahead of the cold front. Otherwise, dry
conditions through the remainder of the short term period with
high pressure building in at the surface and aloft. We will see
noticeably cooler night time temperatures with lows tonight from
the upper 40s west to the mid 50s far east. Lows will be in the
upper 40s to around 50 Monday night. Highs will be in the lower to
mid 70s Monday warming to the upper 70s to lower 80s on Tuesday as
low level winds swing around to the southeast.
.LONG TERM [Tuesday Night Through Sunday]...
Dry conditions will continue through Wednesday night before the
deep layer ridging moves off to the east making may for a highly
amplified upper trough and associated cold front. The front will
bring another round of showers and thunderstorms Thursday through
Friday. SPC currently has our area highlighted for a threat of
severe weather in the day 6 and 7 convective outlooks. We will
monitor and provide updates accordingly. Temps will be above
seasonal levels through Thursday dropping to near climo post-
frontal over the next weekend.
&&
.AVIATION...
[Through 06Z Monday]
Outside of MVFR/IFR ceilings ahead of a squall line, gusty winds
will be the primary concern in this TAF package. Expect gusts
ahead of the squall line to reach 30-35 knots at times. Within the
squall isolated pockets of higher winds will be possible. Winds
will not immediately subside behind the line and while gusts will
ease after sunset, expect sustained winds to remain around 15
knots.
&&
.MARINE...
Winds and seas will be at advisory levels today through tonight
as a strong cold front approaches and pushes through the local
waters. Occasional gusts to gale force will be possible today and
tonight. Also, some thunderstorms along a squall line moving from
west to east today may become strong to severe. After tonight,
winds and seas will gradually diminish and become light to
occasionally moderate by the middle of the week.
&&
.FIRE WEATHER...
A squall line will move through the region today, yielding poor
burning conditions. Ahead of and behind the line, high dispersions
are forecast due to unusually high transport winds. Dispersion
indices will be lower tomorrow and drier conditions are expected,
though Red Flag conditions are not forecast.
&&
.HYDROLOGY...
The Apalachicola River at Blountstown is at action stage. Additional
rises are possible with precipitation that occurs late this weekend,
however the river is not currently forecast to reach flood stage.
Rainfall amounts up to around 1 inch with isolated amounts up to 2
inches, mainly northwest of the big bend, are possible with the
system today and tonight. The primary impact is expected to be
nuisance-type poor drainage flooding. Flash flooding is not
expected.
There is the potential for additional appreciable rainfall amounts
on Friday and Saturday with the next storm system.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office
or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 52 77 49 82 / 90 10 0 0 0
Panama City 73 53 72 54 75 / 90 0 0 0 0
Dothan 77 49 72 47 79 / 90 10 0 0 0
Albany 77 52 73 49 80 / 90 10 0 0 0
Valdosta 81 54 75 48 82 / 70 10 0 0 0
Cross City 81 56 76 50 83 / 80 30 0 0 0
Apalachicola 73 54 72 54 75 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Monday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 10 PM EDT this evening for Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 9 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 7 AM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
Small Craft Advisory from 8 AM this morning to 8 AM EDT Monday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...LFIn the hours before
Special weather statement, Apr 14, 6:17 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 AM CDT SUN APR 14 2019
ALZ065-141215-
Coffee AL-
617 AM CDT SUN APR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 715
AM CDT...
At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of McKenzie to near Gantt.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Lee, Pine Level, Java, Chestnut Grove, Curtis, Victoria,
Frisco, Danleys Crossroads, Eanon, Lowry Mill, Wilkinstown, Zoar,
Camp Humming Hills, Newby, Wise Mill, Clowers Crossroads, Arcus,
Bluff Spring and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8586 3154 8579 3137 8620
TIME...MOT...LOC 1116Z 245DEG 29KT 3160 8656 3145 8643The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:17 AM CDT | Special Weather Statement | TAE | Coffee | 58 min |
| Apr 14, 8:40 AM CDT | Special Weather Statement | TAE | Coffee | 50 min |
| Apr 14, 9:12 AM CDT | Tornado Warning | TAE | Dale, Geneva, Henry, Houston | 33 min |
| Apr 14, 9:15 AM CDT | Special Weather Statement | TAE | Houston | 60 min |
| Apr 14, 9:47 AM CDT | Special Weather Statement | TAE | Henry | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.